Alert archive / Alaska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Anchorage, AK
NWS Anchorage, AK issued this severe thunderstorm warning at Jul 4, 2007, 9:43 PM AKDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 9:43 PM AKDT (05:43 UTC)
- Expired
- Jul 4, 2007, 10:45 PM AKDT
- In force
- 62 min
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bethel, (PBET), launched 00:00Z, 5.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK58 PAFC 050615 SVSAFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 1011 PM ADT WED JUL 4 2007 AKZ155-050645- /O.CON.PAFC.SV.W.0007.000000T0000Z-070705T0645Z/ KUSKOKWIM DELTA AK- 1011 PM AKDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM AKDT FOR KUSKOKWIM DELTA... AT 1012 PM AKDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM HAS MOVED INTO BETHEL. WINDS GUSTING TO 60 MPH CAN BE EXPECTED WITH POSSIBLY PENNY SIZED HAIL...ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS. LAT...LON 6110 16330 6022 16135 6109 16074 6145 16132 $$ FOISY
2 follow-up statements
000 WWAK58 PAFC 050640 SVSAFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 1040 PM ADT WED JUL 4 2007 AKZ155-050700- /O.EXP.PAFC.SV.W.0007.000000T0000Z-070705T0645Z/ KUSKOKWIM DELTA AK- 1040 PM AKDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KUSKOKWIM DELTA EXPIRES AT 1045 PM AKDT... THE MOST INTENSE PART OF THE THUNDERSTORM HAS MOVED THROUGH BETHEL AND THE THUNDERSTORMS ARE WEAKENING...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 1045 PM. STILL...EXPECT WINDS GUSTING TO AROUND 45 MPH ALONG WITH PEA SIZED HAIL SOUTHWEST OF BETHEL THROUGH ABOUT MIDNIGHT. LAT...LON 6110 16330 6022 16135 6109 16074 6145 16132 $$ FOISY
000 WUAK58 PAFC 050548 SVRAFC AKZ155-050645- /O.NEW.PAFC.SV.W.0007.070705T0543Z-070705T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 948 PM AKDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KUSKOKWIM DELTA AREA OF ALASKA... THIS INCLUDES THE CITIES OF...BETHEL * UNTIL 1045 PM AKDT * AT 945 PM AKDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS APPROACHING BETHEL FROM THE NORTHEAST AND WILL BE MOVING INTO BETHEL BY 1015 PM. EXPECT GUSTY WINDS TO 60 MPH ALONG WITH THE POSSIBILITY OF PENNY SIZED HAIL. OTHER STORMS ARE LOCATED IN THE KUSKOKWIM DELTA REGION AND ALL HAVE THE POSSIBILITY OF PRODUCING GUSTY WINDS AND PENNY SIZED HAIL LAT...LON 6110 16330 6022 16135 6109 16074 6145 16132 $$ FOISY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:00 PM AKDT, 9 hours 43 minutes earlier.
Area forecast discussion, Jul 4, 12:00 PM AKDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM ADT WED JUL 4 2007 .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT THOUGH THE GFS APPEARS TO HAVE A LITTLE BETTER SOLUTION. .ANALYSIS AND UPPER LEVELS... THERE HAS NOT BEEN MUCH CHANGE IN THE 500 MB PATTERN OVER THE LAST FEW DAYS WITH THE UPPER HIGH OVER NORTHWEST ALASKA AND THE MAIN UPPER LOW OVER THE NORTHEAST PACIFIC. ANOTHER UPPER LOW IS APPROACHING THE BERING SEA FROM THE WEST. AT THE SURFACE...THE MAIN SURFACE LOW CONTINUES TO BE VERTICALLY STACK BENEATH ITS UPPER LEVEL COUNTERPART. THE THERMAL TROUGH OVER THE CENTRAL INTERIOR HAS SHIFTED BACK NORTH OF THE ALASKA RANGE BUT ALSO HAS EXTENDED FURTHER IN INTO SOUTHWEST ALASKA SINCE YESTERDAY. THE AREA OF HIGH PRESSURE OVER THE NORTHERN AND EASTERN BERING SEA WILL PERSISTS WHILE A WEAK LOW BEGAN TO MOVE INTO THE WESTERN BERING SEA. .SHORT TERM FORECAST... SOUTHCENTRAL ALASKA... MORE STABLE CONDITIONS HAVE MOVE BACK OVER THE AREA OVERNIGHT SO THERE WILL BE MUCH LESS THUNDERSTORMS TODAY AND THEY WILL BE CONFINED TO THE ALASKA RANGE. NO THUNDERSTORMS ARE EXPECTED FOR THURSDAY AND FRIDAY. ANOTHER EASTERLY WAVE MOVING THROUGH THE AREA WILL BRING MORE RAIN TONIGHT AND THURSDAY. THE WEATHER WILL BECOME DRIER FRIDAY AS THE SURFACE RIDGE ALONG THE GULF COAST BROADENS OVER THE INTERIOR. A FEW SHOWERS WILL CONTINUE TO DEVELOP OVER COPPER RIVER BASIN AND THE SUSITNA VALLEY BUT THERE WILL BE MORE SUNNY BREAKS IN THE OVERCAST FRIDAY AND SATURDAY. SOUTHWEST ALASKA... INSTABILITY HAS INCREASED OVER THE KUSKOKWIM VALLEY, THE KUSKOKWIM DELTA AND WESTERN BRISTOL BAY OVER THE LAST 24 HOURS. MORE THUNDERSTORMS WILL DEVELOP OVER THESE AREAS TODAY AND THURSDAY. CONDITIONS WILL RESTABILIZE FRIDAY. PART OF THE EASTERLY WAVE MORE THROUGH SOUTHCENTRAL ALASKA WILL PASS THROUGH THE EASTERN BRISTOL BAY THURSDAY. BERING SEA AND ALEUTIANS... THE WEAK LOW NORTH OF ATTU WILL TURN SOUTHEAST AND TONIGHT AND WILL DISSIPATE SOUTH OF AMCHITKA THURSDAY. SHOWERS WILL MOVE THROUGH THE WESTERN ALEUTIANS TONIGHT AND THURSDAY. OTHERWISE THE HIGH OVER THE BERING SEA WILL CONTINUE TO DOMINATE THE AREA. .LONG TERM FORECAST... THE CURRENT PATTERN IS EXPECTED TO CHANGE LITTLE THROUGH MONDAY. THE UPPER LOW OVER THE SOUTHERN GULF WILL WEAKEN A BIT THROUGH FRIDAY BUT WILL INTENSIFY AGAIN OVER THE WEEKEND. THE UPPER HIGH OVER NORTHERN ALASKA WILL SLOWLY MOVE EAST OVER THE WEEKEND. COOLER AIR IN THE LOWERS LAYER WILL MOVE FURTHER NORTH INTO THE CENTRAL INTERIOR, SO AFTERNOON CONVECTION WILL BE GREATLY DIMINISHED. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. NM JUL 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:00 AM AKDT | Small Craft Advisory | AFC | 19 hr |
Nearby
Severe Thunderstorm Warnings in Alaska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.